advertisement
Question
Posted by: Anon | 2011-09-28

Lactation / Eglinol

I have been diagnosed with depression about two years ago. I have been on and off anti-depressants due to the physical symptoms of stress I was suffering from. I have received a prescription of Eglynol from my psychiatrist. I have been using it for about 3 weeks now and I have noticed a general change in my mood as well as my sleep pattern, stress level etc. I am experiencing a horrible side effect though –  my breasts are lactating. This is truly horrifying and I would like to know how long it will take before it goes away if I discontinue use of this pill? I have stopped drinking the pills today (I have only been on them for about ten days) How long will the lactation be present?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have no idea why a psychiatrist whop had diagnosed true Depression would use Eglonyl, when there are so many much better true antidepressant meds available. Its an odd drug, though it does seem to make some people feel better when they are generally upset. But it does, often, cause lactation. I have never found a reason to use Eglonyl, so I haven't seen how long it takes for the lactation to go away when one stops taking it. I'd hope it won't last more than a few days at most. Its both a question of how soon the drug leaves your system, and how soon its pro-lactation effects stop.
If a depression returns, maybe see a different psychiatrist for a second opinion.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: Anon | 2011-09-30

Thanks for the advice  I went to the pharmacist who advised me about the hayfever medication but also suggested a course of pyridoxine (Vitamin B6) in order for it to stop. I am not breastfeeding (and I am already blessed in the bra stakes liza :) ) so I was afraid of getting milk fever.

Thanks for the advice, much appreciated.

Reply to Anon
Posted by: Purple | 2011-09-29

You can take an antihisthamine (hayfever medicine) to stop the milk production.

You can buy it over the counter, speak to the pharmacist at your local chemist who will advise you accordingly.

Reply to Purple
Posted by: Liza | 2011-09-29

I''ve been on Eglynol myself. The lactation will stop within a week. I had the same problem with risperidone (Risperdal) as well. It can be terribly embarrassing, although the change in bra size would have been welcome - LOL.

Reply to Liza
Posted by: Anon | 2011-09-28

Thank you for the reply.

I appreciate your opinion. A drug with this side effect does more harm than good, I''d say. It is embarrassing and I will definitely be seeing another doctor regarding this. The drug''s effect is not worth this uncomfortable feeling.

Thank you once again.

Reply to Anon
Posted by: Anon | 2011-09-28

Sorry , just to clarify. I cannot recall the exact date I began drinking them I would say between 2 to three weeks.

Reply to Anon
Posted by: cybershrink | 2011-09-28

I have no idea why a psychiatrist whop had diagnosed true Depression would use Eglonyl, when there are so many much better true antidepressant meds available. Its an odd drug, though it does seem to make some people feel better when they are generally upset. But it does, often, cause lactation. I have never found a reason to use Eglonyl, so I haven't seen how long it takes for the lactation to go away when one stops taking it. I'd hope it won't last more than a few days at most. Its both a question of how soon the drug leaves your system, and how soon its pro-lactation effects stop.
If a depression returns, maybe see a different psychiatrist for a second opinion.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement